Alert archive / Puerto Rico / Flash Flood Warnings in 2009
Flash Flood Warning 69, NWS JSJ
NWS JSJ issued this flash flood warning at Nov 16, 2009, 9:48 PM CST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 16, 2009, 9:48 PM CST (03:48 UTC)
- Expired
- Nov 17, 2009, 12:45 AM CST
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 109 km from the middle of the area, began a volume at 03:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 170348
FFWSJU
PRC023-067-097-125-170645-
/O.NEW.TJSJ.FF.W.0069.091117T0348Z-091117T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
1148 PM AST MON NOV 16 2009
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
HORMIGUEROS
SAN GERMAN
CABO ROJO
MAYAGUEZ
* UNTIL 245 AM AST
* AT 1141 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MODERATE TO HEAVY RAIN WAS FALLING OVER THE WARNED AREA. RESIDENTS
SHOULD EXPECT FLOODING
FOR THE RIO GUANAJIBO NEAR HORMIGUEROS - HORP4 WHERE THE
FLOOD STAGE IS 20 FEET.
AT 1141 PM AST THE USGS SENSOR INDICATED THE RIVER HAD RISEN
TO...18.72 FEET. MINOR FLOODING IS FORECAST BEFORE 12:30 AM
TUESDAY.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1817 6719 1816 6699 1807 6700 1808 6719
$$
SNELL
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN1 follow-up statement
000
WGCA72 TJSJ 170656
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
256 AM AST TUE NOV 17 2009
PRC023-067-097-125-170702-
/O.EXP.TJSJ.FF.W.0069.000000T0000Z-091117T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HORMIGUEROS PR-SAN GERMAN PR-CABO ROJO PR-MAYAGUEZ PR-
256 AM AST TUE NOV 17 2009
...THE FLASH FLOOD WARNING HAS EXPIRED FOR MAYAGUEZ...CABO ROJO...SAN
GERMAN AND HORMIGUEROS MUNICIPALITIES...
FOR THE RIO GUANAJIBO NEAR HORMIGUEROS - HORP4
FLOOD STAGE - 20 FEET.
AT 251 AM AST THE USGS SENSOR INDICATED THE RIVER HAD
FALLEN TO...17 FEET.
FLOODING IS NO LONGER EXPECTED ON THE GUANAJIBO RIVER AND RAIN
HAS ENDED IN THE AREA. NO FURTHER RAIN IS EXPECTED IN THE AREA
OVERNIGHT. THEREFORE THE FLASH FLOOD WARNING WILL NOT BE
RENEWED.
LAT...LON 1817 6719 1816 6699 1807 6700 1808 6719
$$
SNELL
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Nov 16, 8:51 PM CST, 57 minutes earlier.
Area forecast discussion, Nov 16, 8:51 PM CST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1051 PM AST MON NOV 16 2009
.UPDATE...A LINE OF SHOWERS DEVELOPED ALONG THE ATLANTIC
WATERS...AT THIS MOMENT THE SOUTHERN PART OF THIS LINE IS AFFECTING
THE ENTIRE WESTERN COAST OF PUERTO RICO ANOTHER SEGMENT OF THIS
LINE REMAINS OVER THE LOCAL ATLANTIC WATERS AND IT IS EXPECTED TO
REACH THE NORTHERN COAST OF PUERTO RICO EARLY TUESDAY MORNING.
&&
.AVIATION...THE APPROACH OF A LOW LEVEL TROUGH TO PUERTO RICO IS
BRINGING AREA-WIDE SCATTERED TO NUMEROUS SHOWERS AND AREAS OF
THUNDERSTORMS ACCOMPANIED BY IFR VISIBILITIES AND SOME MVFR
CEILINGS.
&&
.PREV DISCUSSION... /ISSUED 407 PM AST MON NOV 16 2009/
SYNOPSIS...NEARLY VERTICALLY STACKED LOW PRES NORTH OF THE AREA
WILL MOVE LITTLE OVER THE NEXT 48 HRS WHILE IT CONTINUES TO WEAKEN.
MID-UPPER LEVEL RIDGE WILL BUILD FOR LATE IN THE WEEK. ANTICIPATE
IMPROVING WX CONDITIONS OVER THE NEXT FEW DAYS.
DISCUSSION...DEEP TROUGH NORTH OF THE AREA RESPONSIBLE FOR THE
ACTIVE WEATHER OVER THE PAST TWO DAYS WILL CONTINUE TO WEAKEN.
MID LEVEL DRY AIR ON BACK SIDE OF UPPER TROUGH AS SEEN ON WATER
VAPOR IMAGERY NW OF THE AREA WILL CONTINUE TO ADVECT IN RESULTING
IN A SHARP DROP IN PWAT VALUES. ALTHOUGH THERE WILL STILL BE SOME
WX TOMORROW EXPECT SHOWERS TO NOT BE AS EFFICIENT RAIN PRODUCER AS
THEY WERE OVER THE LAST TWO DAYS.
BY WED...UPPER TROUGH WILL BE FAR ENOUGH EAST AND SUBSIDENCE CAP
WILL BE STRONG ENOUGH THAT ANY CONVECTION THAT DEVELOPS WOULD BE SHALLOW.
MODELS SHOW AMS DRYING OUT FURTHER FOR THE REST OF THE WEEK AS
MID- UPPER LEVEL RIDGE BUILDS IN FOR THE LATTER PART OF THE WEEK.
AVIATION...SHOWERS DIMINISHING WITH CIGS IMPROVING THIS EVENING.
VFR TOMORROW.
MARINE...5 FT SEAS OR LESS ACROSS UNPROTECTED WATERS.
HYDROLOGY...SOME IMPRESSIVE RAINFALL RATES EARLIER AT VILLALBA
AND ST. THOMAS WITH OVER 2.0 INCH/HR. HOWEVER...RADAR IMAGERY
SHOWS CONVECTION DIMINISHING QUICKLY IN INTENSITY. WITH CONTINUED
WEAKENNIG OF UPPER TROUGH AND DECREASE IN CONVECTION ANTICIPATE
THAT FLASH FLOOD WATCH WILL BE CANCELLED LATER THIS EVENING.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 74 84 75 86 / 40 80 50 50
STT 76 83 76 85 / 50 70 60 40
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH UNTIL 6 AM AST TUESDAY FOR CENTRAL INTERIOR-
CULEBRA-EASTERN INTERIOR-MAYAGUEZ AND VICINITY-NORTH
CENTRAL-NORTHEAST-NORTHWEST-PONCE AND VICINITY-SAN JUAN AND
VICINITY-SOUTHEAST-SOUTHWEST-VIEQUES-WESTERN INTERIOR.
VI...FLASH FLOOD WATCH UNTIL 6 AM AST TUESDAY FOR ST CROIX-ST.
THOMAS/ST. JOHN/ADJACENT ISLANDS.
&&
17/10Hazardous weather outlook, Nov 16, 4:28 AM CST, 17 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 628 AM AST MON NOV 16 2009 AMZ710>745-PRZ001>013-171030- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 628 AM AST MON NOV 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS RIDING A COLD FRONT WILL CONTINUE OVER THE LOCAL AREA WITH THE POSSIBILITY OF LOCALIZED VERY HEAVY RAIN...URBAN AND SMALL STREAM FLOODING AND EVEN FLASH FLOODING FROM RAPIDLY RISING RIVERS IN SOME AREAS OF PUERTO RICO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE RISK OF EXCESSIVE RAIN FROM SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY AS AN UPPER LEVEL LOW LINGERS IN THE AREA. .SPOTTER INFORMATION STATEMENT...REPORTS OF FLOODING...MUDSLIDES AND OTHER SIGNIFICANT WEATHER ARE REQUESTED. AMZ715-725-VIZ001-002-171030- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 628 AM AST MON NOV 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS RIDING A COLD FRONT WILL CONTINUE OVER THE LOCAL AREA WITH THE POSSIBILITY OF LOCALIZED VERY HEAVY RAIN...URBAN AND GUT FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE RISK OF EXCESSIVE RAIN FROM SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY AS AN UPPER LEVEL LOW LINGERS IN THE AREA. .SPOTTER INFORMATION STATEMENT...REPORTS OF FLOODING...MUDSLIDES AND OTHER SIGNIFICANT WEATHER ARE REQUESTED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 10:17 PM CST | Areal Flood Warning | JSJ | 19 min | |
| Nov 16, 10:44 PM CST | Areal Flood Warning | JSJ | 6 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.